Texas, 2015Flash Flood in Texas, June 15, 2015
June 15, 2015 · NWS FWD · 1 event in 1 county or zone
Numerous thunderstorms developed within a weak upper level pattern. One storm produced minor flooding in Olney in Young County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous thunderstorms developed within a weak upper level pattern. One storm produced minor flooding in Olney in Young County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 15, 2:31 PM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 15, 2:31 PM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
331 PM CDT MON JUN 15 2015
.SYNOPSIS...
AN ACTIVE WEEK OF WEATHER IS ON TAP FOR NORTH AND CENTRAL TEXAS.
THE TROPICAL SYSTEM IN THE GULF CONTINUES TO BECOME BETTER
ORGANIZED AND IS SET TO IMPACT OUR AREA BEGINNING ON TUESDAY AND
LASTING POSSIBLY THROUGH THURSDAY. WIDESPREAD HEAVY RAIN LEADING
TO FLOODING WILL BE THE MAIN CONCERN WITH THIS SYSTEM...AND AS A
RESULT... A FLASH FLOOD WATCH IS BEING ISSUED WITH THIS FORECAST
PACKAGE AREA-WIDE FROM TUESDAY MORNING THROUGH THURSDAY EVENING.
&&
.SHORT TERM...
SCATTERED SHOWERS AND STORMS HAVE DEVELOPED ACROSS MUCH OF THE
AREA AGAIN TODAY WITH AN UNCAPPED UNSTABLE AIR MASS IN PLACE.
STRONGER UPPER FORCING COUPLED WITH A REMNANT MCV HAVE LED TO
INCREASED COVERAGE OF SHOWERS AND STORMS IN OUR WESTERN ZONES. THE
MAJORITY OF THIS ACTIVITY WILL BEGIN TO DISSIPATE WITH LOSS OF
DAYTIME HEATING BUT A FEW ISOLATED SHOWERS AND STORMS WILL STILL
BE POSSIBLE OVERNIGHT. DESPITE RELATIVELY LIGHT APPEARANCE ON
RADAR REFLECTIVITY...THESE SHOWERS AND STORMS HAVE BEEN EFFICIENT
RAINFALL PRODUCERS WITH SOME SITES PICKING UP A QUICK 0.10 TO 0.20
INCHES OF RAIN. THIS IS NOT SURPRISING GIVEN THE VERTICAL PROFILE
IN PLACE SHOWN BY OUR MORNING SOUNDING WITH PRECIPITABLE WATER
VALUES ALREADY IN EXCESS OF 2 INCHES AND A DEEP WARM CLOUD DEPTH.
THERE IS STILL UNCERTAINTY REGARDING THE TRACK AND TIMING OF OUR
UNNAMED TROPICAL SYSTEM...AND THEREFORE WILL AVOID DELVING INTO
SPECIFIC TIMING/LOCATION IMPACTS...BUT IT DOES APPEAR SET TO MAKE
LANDFALL ON TUESDAY MORNING ALONG THE TEXAS COAST. LATEST MODEL
GUIDANCE HAS BEEN CONVERGING TOWARD A SLOWER AND MORE WESTWARD
TRACK WHICH WOULD TAKE THE LOW PRESSURE CENTER WEST OF THE I-35
CORRIDOR. GIVEN THIS SOLUTION...THIS IMPLIES THE HEAVIEST RAIN
AXIS WILL BE NEAR THE I-35 CORRIDOR WITH A FAIRLY LARGE EAST-WEST
BUFFER AREA.
RAIN AND STORMS WILL DEVELOP AND ARRIVE AS MULTIPLE BANDS OF
CONVECTION BEGINNING ON TUESDAY MORNING OR EARLY AFTERNOON.
COVERAGE AND INTENSITY WILL GENERALLY BE ON THE INCREASE THROUGH
TUESDAY EVENING AND WILL BEGIN TO DIMINISH OVERNIGHT. HEAVY
RAINFALL IS CERTAINLY STILL A POSSIBILITY OVERNIGHT...BUT OVERALL
COVERAGE AND INTENSITY WILL LIKELY BE LESS DURING THIS TIME. ALL
RAIN SHOWERS AND THUNDERSTORMS WILL BE REMARKABLY EFFICIENT RAIN
PRODUCERS WITH ALL GUIDANCE POINTING TOWARD PRECIPITABLE WATER
VALUES NEAR 2.5 INCHES BY TUESDAY AFTERNOON/EVENING WITH THE
COLUMN SATURATED TO 300MB. IT WILL NOT TAKE LONG FOR LOCATIONS TO
PICK UP IMPRESSIVE RAINFALL TOTALS...AND AS A RESULT...FLOODING
ISSUES ARE LIKELY TO BE REAGGRAVATED IN MANY LOCATIONS THROUGH THE
MIDDLE OF THE WEEK. FLASH FLOODING WILL BE LIKELY WHERE CELL
TRAINING OCCURS.
MOST GUIDANCE SHOWS THE LOW PRESSURE CENTER NEAR OUR SOUTHEAST
ZONES BY WEDNESDAY MORNING. ADDITIONAL WIDESPREAD CONVECTION IS
EXPECTED THROUGHOUT THE DAY ON WEDNESDAY AS OUR ENTIRE CWA REMAINS
IN A FAVORABLE ZONE FOR TROPICAL CONVECTION. THE HEAVIEST AND MOST
WIDESPREAD RAINFALL IS LIKELY TO OCCUR ON WEDNESDAY AS THE LOW
PRESSURE CENTER TRAVERSES OUR CWA FROM SOUTH TO NORTH.
SUBSTANTIAL DIFFERENCES IN GUIDANCE BEGIN TO OCCUR BY LATE
WEDNESDAY REGARDING THE SPEED OF THIS SYSTEM AS IT CONTINUES TO
PUSH NORTHWARD. WITH RELATIVELY WEAK FLOW ALOFT...THERE IS NOT A
STRONG MECHANISM TO USHER THIS SYSTEM OUT OF OUR AREA. INSTEAD IT
WILL BE FORCED TO ROUND THE RIDGE POSITIONED OVER THE
SOUTHEASTERN CONUS BEFORE BECOMING INGESTED IN THE STRONGER UPPER
FLOW WHICH IS DISPLACED WELL TO THE NORTH. AS A RESULT...WE HAVE
CARRIED THE FLASH FLOOD WATCH THROUGH THURSDAY EVENING SINCE IT IS
POSSIBLE LINGERING CONVECTION FROM THIS SYSTEM WILL STILL BE
IMPACTING PORTIONS OF OUR CWA.
CHANGES CAN AND WILL BE MADE TO THE CURRENT FORECAST AS NEW DATA
IS ACQUIRED AND ANALYZED...BUT THESE ARE SOME OF THE EXPECTATIONS
AT THE CURRENT TIME. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES
ACROSS THE CWA ARE LIKELY BY THURSDAY EVENING. AN AXIS OF 2-4
INCHES IS POSSIBLE NEAR THE I-35 CORRIDOR...OR JUST EAST OF WHERE
THE LOW PRESSURE CENTER WILL TRACK. IT IS ALSO POSSIBLE THAT SOME
VERY LOCALIZED AREAS THAT EXPERIENCE MULTIPLE STRONGER STORMS
PICK UP AMOUNTS MUCH HIGHER THAN 4 INCHES IN OUR CWA...BUT DO NOT
HAVE THE CONFIDENCE TO ADVERTISE ANY SPECIFIC LOCATIONS OR
SPECIFIC HIGHER AMOUNTS AT THIS TIME.
ONE THREAT THAT CANNOT BE OVERLOOKED ON TUESDAY AND WEDNESDAY IS
THE TROPICAL CYCLONE /TC/ TORNADO THREAT. THE THREAT FOR TC TORNADOES
IS HIGHEST IN THE RIGHT-FRONT QUADRANT WITH RESPECT TO THE TC
MOTION VECTOR...SO GENERALLY NORTHEAST OF THE LOW IN THIS CASE. GIVEN
THE CURRENT FORECAST TRACK THIS PLACES THE HIGHEST THREAT ALONG
AND EAST OF THE I-35 CORRIDOR...WHICH DOES CURRENTLY APPEAR TO
HAVE A TYPICAL TC TORNADO ENVIRONMENT CHARACTERIZED BY TALL THIN
CAPE AND STRONG SHEAR YIELDING LOW BULK RICHARDSON NUMBERS. THE
MAIN TIME FRAME I AM CONCERNED WITH RIGHT NOW IS TUESDAY
AFTERNOON AS SOME OF THE INITIAL OUTER BANDS STREAM NORTHWARD
THROUGH THE CWA. THE THREAT FOR LOW-TOPPED SUPERCELLS IS
GENERALLY LARGEST IN THE OUTER BANDS WHERE HIGHER INSTABILITY IS
POSSIBLE DUE TO THE CHANCES FOR A FEW BREAKS IN THE CLOUDS LEADING
TO LARGER SURFACE BASED INSTABILITY. LOW LEVEL SOUTHERLY WIND
FIELDS ASSOCIATED WITH THIS SYSTEM MAY BE IN EXCESS OF 50
KTS....AND WHEN COUPLED EASTERLY SURFACE WINDS...WILL CREATE
PREFERABLE LOW-LEVEL SHEAR AND LARGE LOOPING HODOGRAPHS WITH 0-3
KM HELICITY VALUES NEAR 300-400 M2/S2. THIS THREAT WILL CERTAINLY
BEAR WATCHING ON BOTH TUESDAY AND WEDNESDAY.
&&
.LONG TERM...
AS EXPECTED...UNTIL THERE IS A BETTER HANDLE ON THE TRACK AND
SPEED OF THE TROPICAL SYSTEM...THERE IS MUCH UNCERTAINTY IN THE
EXTENDED FORECAST. SOME LINGERING SHOWERS AND STORMS WILL BE
POSSIBLE ON FRIDAY AS AN ELONGATED POSITIVELY TILTED UPPER TROUGH
PERSISTS JUST TO OUR WEST. THE GFS IS QUICK TO BUILD IN AN UPPER
RIDGE OVER THE WEEKEND CUTTING OFF OUR PRECIP CHANCES WHILE THE
ECMWF LINGERS SOME CHANCES FOR RAIN OVER OUR SOUTHEAST ZONES.
REGARDLESS...TEMPERATURES SHOULD RETURN TO THE LOW 90S FOR MUCH OF
THE AREA BY NEXT WEEKEND WITH MUCH LOWER RAIN CHANCES IN PLACE
THAN WHAT WE WILL EXPERIENCE MID-WEEK.
STALLEY
&&
.AVIATION...
/ISSUED 1250 PM CDT MON JUN 15 2015/
THE PRIMARY AVIATION WEATHER CONCERN THIS AFTERNOON AT ALL NORTH
TEXAS TAF SITES WILL BE SCATTERED THUNDERSTORMS. THE MOST FAVORED
TIME FOR STORMS WILL BE DURING THE HEAT OF THE AFTERNOON MUCH LIKE
THE PAST SEVERAL DAYS. OTHERWISE...VFR CONDITIONS WILL PREVAIL
THROUGH THIS EVENING.
LOW LEVEL MOISTURE WILL REMAIN HIGH ACROSS NORTH TEXAS THROUGH THE
NIGHT AND THIS WILL RESULT IN A RETURN OF MVFR TO IFR CEILINGS
DURING THE OVERNIGHT AND MORNING HOURS TUESDAY. RAIN CHANCES WILL
ALSO BE ON THE INCREASE TUESDAY MORNING AS A TROPICAL SYSTEM IN
THE GULF MOVES INLAND.
A SOUTHEAST WIND THIS AFTERNOON WILL SLOWLY BACK TO THE EAST
TUESDAY AS THE TROPICAL LOW MOVES INLAND. WIND SPEEDS WILL RANGE
FROM 8 TO 13 KNOTS ALONG WITH SOME HIGHER GUSTS.
79
&&
.AVIATION...
THE PRIMARY AVIATION WEATHER CONCERN THIS AFTERNOON AT ALL NORTH
TEXAS TAF SITES WILL BE SCATTERED THUNDERSTORMS. THE MOST FAVORED
TIME FOR STORMS WILL BE DURING THE HEAT OF THE AFTERNOON MUCH LIKE
THE PAST SEVERAL DAYS. OTHERWISE...VFR CONDITIONS WILL PREVAIL
THROUGH THIS EVENING.
LOW LEVEL MOISTURE WILL REMAIN HIGH ACROSS NORTH TEXAS THROUGH THE
NIGHT AND THIS WILL RESULT IN A RETURN OF MVFR TO IFR CEILINGS
DURING THE OVERNIGHT AND MORNING HOURS TUESDAY. RAIN CHANCES WILL
ALSO BE ON THE INCREASE TUESDAY MORNING AS A TROPICAL SYSTEM IN
THE GULF MOVES INLAND.
A SOUTHEAST WIND THIS AFTERNOON WILL SLOWLY BACK TO THE EAST
TUESDAY AS THE TROPICAL LOW MOVES INLAND. WIND SPEEDS WILL RANGE
FROM 8 TO 13 KNOTS ALONG WITH SOME HIGHER GUSTS.
79
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 74 86 74 82 74 / 40 70 70 80 80
WACO, TX 72 86 73 82 74 / 50 80 70 80 70
PARIS, TX 72 85 72 82 72 / 40 70 70 80 80
DENTON, TX 73 86 73 79 72 / 40 70 70 80 80
MCKINNEY, TX 72 85 72 84 73 / 40 70 70 80 80
DALLAS, TX 77 86 76 82 75 / 40 70 70 80 80
TERRELL, TX 72 85 73 82 72 / 40 70 70 80 80
CORSICANA, TX 73 85 74 82 73 / 50 80 70 80 70
TEMPLE, TX 71 86 71 82 72 / 50 80 70 80 70
MINERAL WELLS, TX 72 84 70 80 72 / 50 70 70 70 80
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM TUESDAY MORNING THROUGH THURSDAY EVENING
FOR TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.
&&
79/77
Hazardous weather outlook, Jun 15, 2:30 PM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
330 PM CDT MON JUN 15 2015
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-161245-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
330 PM CDT MON JUN 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS
THROUGH TONIGHT. LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND
LIGHTNING WILL ACCOMPANY SOME OF THE STORMS. A FEW STORMS MAY
PRODUCE GUSTY DOWNBURST WINDS THROUGH EARLY EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A GOOD CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
TUESDAY THROUGH THURSDAY AS A TROPICAL LOW PRESSURE SYSTEM MOVES
ACROSS THE REGION. THE PRIMARY HAZARD WITH THIS ACTIVITY WILL BE
FROM HEAVY RAINFALL AND FLOODING. THEREFORE...A FLASH FLOOD WATCH
IS IN EFFECT TUESDAY THROUGH THURSDAY. IN ADDITION TO THE FLOODING
THREAT...A FEW TORNADOES WILL BE POSSIBLE.
SCATTERED THUNDERSTORMS WILL LINGER ACROSS THE REGION THURSDAY
NIGHT AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED ACROSS NORTH AND
CENTRAL TEXAS BETWEEN 4 PM AND 8 PM TODAY.
Flash Flood, Young
- When
- June 15, 4:45 PM CST to 6:40 PM CST
- Where
- Young County, Olney to 1.19 mi E of Olney
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 33.370, -98.770
Some roads in south Olney were closed due to high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New Jersey, June 15, 20151 death · 2 events
- Flooding in Colorado, June 15 to 25, 2015$6.2 million · 2 events
- Flash Flooding and Flood in Pennsylvania, June 15 to 16, 2015$366,000 · 27 events
- Flooding and Damaging Wind in Ohio, June 15 to 17, 2015$873,000 · 50 kt wind · 4 events
- Tornado and Flash Flooding in Illinois, June 15, 2015$150,000 · EF1 · 9 events
- Flash Flooding and Flood in Pennsylvania, June 15 to 16, 2015$150,000 · 4 events
- Flash Flood and Flood in Colorado, June 15 to 22, 2015$50,000 · 1 in hail · 10 events
- Flash Flooding and Flood in Wisconsin, June 15, 2015$20,000 · 5 events
- Tropical Storm in Texas, June 15 to 17, 201514 events
- Flash Flooding and Flooding in Indiana, June 15 to 17, 201512 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 15, 201511 events
- Flash Flooding and Flooding in Ohio, June 15 to 18, 201560 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588007.